Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 43, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 1, 2019, 9:47 AM EDT for Hocking County, Ohio. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2019, 9:47 AM EDT (13:47 UTC)
- Expired
- Sep 1, 2019, 12:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 10:02 AM EDT | HEAVY RAIN 0 | 4 Nw South Bloomingvill, OH | 3.75 INCHES MEASURED SO FAR FROM A PERSONAL WEATHER STATION SINCE ABOUT 7 AM EDT. IT IS STILL RAINING. |
| Sep 1, 10:02 AM EDT | HEAVY RAIN 3.75 | 4 Nw South Bloomingvill, OH | MEASURED SO FAR FROM A PERSONAL WEATHER STATION SINCE ABOUT 7 AM EDT. IT IS STILL RAINING. |
| Sep 1, 10:28 AM EDT | FLASH FLOOD | 4 Wnw South Bloomingvil, OH | STATE ROUTE 56 NEAR ELECTION ROAD IS CLOSED DUE TO HIGH WATER ON SALT CREEK. |
| Sep 1, 10:56 AM EDT | HEAVY RAIN 4.48 | 4 Nw South Bloomingvill, OH | TOTAL SINCE ABOUT 7 AM EDT. MEASURED FROM A PERSONAL WEATHER STATION. |
| Sep 1, 11:09 AM EDT | HEAVY RAIN 2.15 | 4 E Laurelville, OH | TOTAL SINCE ABOUT 7 AM EDT. MEASURED FROM A PERSONAL WEATHER STATION. |
| Sep 1, 11:18 AM EDT | HEAVY RAIN 1.84 | 3 E Laurelville, OH | RAINFALL TOTAL SO FAR SINCE THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932
WGUS51 KILN 011347
FFWILN
OHC073-011645-
/O.NEW.KILN.FF.W.0043.190901T1347Z-190901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
947 AM EDT Sun Sep 1 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southwestern Hocking County in central Ohio...
* Until 1245 PM EDT.
* At 947 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to three inches of rain have
already fallen. Heavy rain continues to fall with another half
inch to an inch possible. Runoff from this excessive rainfall will
cause flash flooding to occur.
* Some locations that will experience flooding include...
Gibisonville and Buena Vista in Hocking County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3938 8263 3937 8263 3937 8274 3939 8275
3942 8275 3956 8267 3954 8254
$$
Hickman1 follow-up statement
158
WGUS71 KILN 011636
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1236 PM EDT Sun Sep 1 2019
OHC073-011645-
/O.EXP.KILN.FF.W.0043.000000T0000Z-190901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hocking OH-
1236 PM EDT Sun Sep 1 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN HOCKING COUNTY WILL
EXPIRE AT 1245 PM EDT...
Flood waters are receding, and additional flash flooding is no
longer expected. Please continue to heed any road closures.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3938 8263 3937 8263 3937 8274 3939 8275
3942 8275 3956 8267 3954 8254
$$
HatzosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:55 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 1, 6:55 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 655 AM EDT Sun Sep 1 2019 .SYNOPSIS... A surface frontal boundary and an upper level disturbance will allow for showers and thunderstorms across the region today. The frontal boundary will push east of the area by Monday evening allowing for dry conditions Monday night into Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A few showers will be possible across northern and eastern portions of the forecast area this morning. This afternoon into the early evening hours expect shower and thunderstorm activity to become more widespread with a surface boundary in the area and an upper level disturbance moving through. Increased precipitation chances across the region due to this. Given the combination of shear and DCAPE values, there will be the potential for isolated strong to severe damaging wind gusts across a large portion of the area. There is less instability across northwestern portions of the forecast area and therefore have less thunder chances in across that area. Also across northwestern portions of the forecast area temperatures will be cooler with precipitation moving into the region quicker and the location taking longer for the surface boundary to push northward. After collaboration went with high temperatures across northwestern portions of the forecast area in the middle 70s, however some locations will likely struggle to make it out of the lower 70s. Tightened up the gradient of temperatures across the region with high temperatures south of the Ohio River in the middle 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Although the upper level disturbance will be pushing eastward during the evening hours, the surface frontal boundary will still be in the vicinity tonight allowing for at least some chance for showers into the overnight hours. As this frontal boundary works through the region tonight into Monday morning, expect extensive low clouds to develop and move into the region. Increased cloud cover during this time. In addition, with low level moisture in place have patchy fog in the forecast as well. For Monday, limited most locations to a slight chance of precipitation and then a chance across the Scioto Valley region. There is not a lot in the way of forcing on Monday and the frontal boundary will be pushing out of the area. As low clouds begin to rise Monday morning however there will be the potential for some light shower activity. There is a little bit of instability during the afternoon and therefore have some thunder chances in the afternoon before tapering them off at the end of the short term. Guidance and forecast builder values are very similar for high temperatures on Monday and saw no reason to make any significant changes to temperatures on Monday. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... High pressure will pass across the region Monday night into Tuesday. A cold front will move into the area Tuesday night and continue through the rest of the region Wednesday. Forcing and moisture look limited, so kept any precipitation chances low, primarily across southeastern counties. Another high will build in and then remain until Dorian makes its way up the Atlantic coast and eventually turns northeast. Temperatures will briefly be able to warm above normal ahead of the frontal passage. Temperatures will be below normal for the latter part of the week. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A few isolated light showers will be possible near KCMH and KLCK this morning. An upper level disturbance will move through during the afternoon and into the evening hours. This will allow for more coverage of showers and thunderstorms. Continued the shra and vcts mention in the TAFs for now. MVFR cigs cannot be ruled out during the afternoon today, although most cigs will remain VFR. As the frontal boundary moves back to the south tonight winds will shift again. MVFR to IFR cigs will work into the region along with the potential for some fog as well. OUTLOOK...MVFR to IFR cigs and vsbys will be possible into Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Sep 1, 4:19 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 419 AM EDT Sun Sep 1 2019 INZ050-058-OHZ026-034-035-042>044-020830- Wayne-Fayette IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- 419 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for East Central Indiana and West Central Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-070>074- 077>082-088-020830- Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll- Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 419 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon into this evening. Isolated strong to severe storms will be possible with damaging wind the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:34 AM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Sep 1, 10:08 AM EDT | Special Weather Statement | ILN | Logan | 22 min |
| Sep 1, 1:16 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Sep 1, 3:02 PM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Sep 1, 3:27 PM EDT | Special Weather Statement | ILN | Pike | 33 min |
| Sep 1, 3:35 PM EDT | Tornado Warning | ILN | Pike, Scioto | 25 min |
| Sep 1, 3:50 PM EDT | Special Weather Statement | ILN | Ross | 25 min |
| Sep 1, 4:00 PM EDT | Special Weather Statement | ILN | Logan | 30 min |
| Sep 1, 4:24 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Sep 1, 4:28 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Sep 1, 4:41 PM EDT | Special Weather Statement | ILN | Pickaway | 34 min |
| Sep 1, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 46 min |
| Sep 1, 4:50 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| Sep 1, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 51 min |
| Sep 1, 5:11 PM EDT | Special Weather Statement | ILN | Fayette | 34 min |
| Sep 1, 5:13 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
| Sep 1, 5:32 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Sep 1, 5:35 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 40 min |
| Sep 1, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 28 min |
| Sep 1, 5:59 PM EDT | Special Weather Statement | ILN | Ross | 31 min |
| Sep 1, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 40 min |
| Sep 1, 6:13 PM EDT | Special Weather Statement | ILN | Clermont | 32 min |
| Sep 1, 7:04 PM EDT | Special Weather Statement | ILN | Hocking | 26 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.